Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


d4T replacement?
Nov 12, 2005

First of all let me thank you for being there and providing reliable no nonsense information and being a life line... I live in Canada and I am taking d4T, 3TC and Saquinavir since 1997. My CD4 used to hover around 900 until about 2.5 years ago and have been slowly declining since then (550 now)and my Viral Load is about 4500. My first question is why is this combination of drugs seem to be not common as I don't read about it anywhere? My second question is that although I seem to be tolerating this regimen well I don't like the fat loss from my face, etc (even though it is tolerable) and I am wondering if a) I should switch to another regimen b)take a Structured Treatment Interruption, or c)don't do anything?

I would really appreciate any input...I will see my doctor next week and he does not seem to have any clear idea?

Response from Dr. Conway

It is always a pleasure to hear from a fellow Canadian.

The regimen you are on was a very popular and rational one in 1997, as a combination of 2 nucleoside analogues with a non-boosted protease inhibitor. You are now (after 8 years, I will remind you...not a bad run for a first regimen!!!) having virologic breakthrough. It is probably time to stop this regimen. If your lowest ever CD4 count was above 350, you could afford to take a drug holiday and be monitored closely to make sure your counts aren't decereasing rapidly. If you have had a lower CD4 count, it is probably a better idea to get a resistance test done and pick a new regimen that will be effective. There will likely be many choices for you, and I would probably advise you to NOT continue on d4T even if it appears to still be effective. This is the agent most associated with the loss of fat that you describe, and you will surely have other choices...



Previous
Thankyou dr. Brian Conway(from india)
Next
would it hurt me if I....?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement